Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 44, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 8, 2013, 8:59 PM EDT for Forsyth County, Hall County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 8:59 PM EDT (00:59 UTC)
- Expired
- Jul 9, 2013, 3:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forsyth County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:45 PM EDT | FLASH FLOOD | Gainesville, GA | HALL COUNTY 911 RELAYED A REPORT OF NUMEROUS ROADS UNDER WATER AND A FEW CARS THAT HAD STALLED OUT IN THE WATER AS WELL IN THE GAINESVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WGUS52 KFFC 090059
FFWFFC
GAC117-139-090700-
/O.NEW.KFFC.FF.W.0044.130709T0059Z-130709T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 300 AM EDT TUESDAY
* AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 2.5 TO 3 INCHES OF RAIN HAS FALLEN IN THE OVER THE WARNED
AREA. UP TO ANOTHER INCH OF RAIN IS POSSIBLE FROM THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLSVILLE...CUMMING...COAL MOUNTAIN...FLOWERY BRANCH AND
GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IF DRIVING BE
SMART...TURN AROUND...DONT DROWN!
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.
&&
LAT...LON 3434 8365 3431 8363 3427 8364 3410 8387
3417 8406 3413 8410 3415 8425 3433 8425
3433 8396 3435 8398 3436 8398 3439 8377
$$1 follow-up statement
846
WGUS72 KFFC 090225
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT MON JUL 8 2013
GAC117-139-090700-
/O.CON.KFFC.FF.W.0044.000000T0000Z-130709T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH GA-HALL GA-
1025 PM EDT MON JUL 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
SOUTHERN HALL AND FORSYTH COUNTIES...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 3 TO 4 INCHES HAD FALLEN OVER THE WARNED AREA. NO ADDITIONAL
RAIN IS EXPECTED AT THIS TIME. LOCATIONS IN THE WARNING INCLUDE BUT
ARE NOT LIMITED TO GILLSVILLE...COAL MOUNTAIN...CUMMING...FLOWERY
BRANCH...AND GAINESVILLE
AT 1008 PM EDT FLASH FLOODING WAS REPORTED IN THE GAINESVILLE AREA.
NUMEROUS ROADS HAD WATER OVER THEM AND REPORTS OF CARS STALLED OUT
IN THE WATER WERE RECEIVED. EMERGENCY OFFICIALS REPORTED THAT THE
WATER WAS DROPPING RAPIDLY. DESPITE THE FACT THAT THE WATER IS
RECEDING IN GAINESVILLE...THE THREAT FOR FLASH FLOODING REMAINS IN
RURAL AREAS OF THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. BE SMART...TURN AROUND...DONT DROWN!
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.
&&
LAT...LON 3434 8365 3431 8363 3427 8364 3410 8387
3417 8406 3413 8410 3415 8425 3433 8425
3433 8396 3435 8398 3436 8398 3439 8377
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:47 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 8, 7:47 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 747 PM EDT MON JUL 8 2013 .PREV DISCUSSION... /ISSUED 320 PM EDT MON JUL 8 2013/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT SATELLITE LOOP CONTINUES TO SHOW LARGE MOISTURE PLUME EXTENDING FROM THE EASTERN PACIFIC...ACROSS THE GULF...AND UP THE EASTERN SEABOARD. THERE ARE SOME SCT SHOWERS ACROSS THE REGION AND SHOULD SEE SOME THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT. THERE HAS BEEN SOME DRIER AIR THAT HAS MOVED IN ACROSS THE AREA IN THE UPPER ATMOSPHERE SO IT LOOKS LIKE THAT MAY BE HELPING TO KEEP SHRA/TSRA DOWN TO A MINIMUM TODAY. MAIN UPPER LEVEL LOW NOW OVER THE MID ATLANTIC STATES IS STILL EXPECTED TO MOVE OFFSHORE TONIGHT. THIS WILL CONTINUE TO SHIFT THE SHEER AXIS A BIT FURTHER SOUTHWARD ACROSS GA. THIS SHOULD ALSO KEEP SHRA/TSRA ACTIVITY DOWN TO A MINIMUM AS WELL. THE MODELS ARE SHOWING ANOTHER PIECE OF SHORTWAVE ENERGY DROPPING SOUTH IN THE UPPER FLOW FLOW TOMORROW AFTERNOON. WITH THE MOISTURE PLUME EXPECTED TO BE A BIT FURTHER SOUTH THAN TODAY ANY CONVECTIVE ACTIVITY SHOULD BE MORE DIURNAL IN NATURE. IT APPEARS WE ARE GETTING BACK INTO A MORE SUMMER LIKE PATTERN. WITH THIS IS MIND WILL ALLOW THE FLOOD WATCH TO EXPIRE AT 00Z TUE. 01 LONG TERM /WEDNESDAY THROUGH MONDAY/... HAVE MADE NO CHANGES TO THE EXTENDED. CONCERNING UPPER LOW OVER THE SOUTHEAST...NEW ECMWF SIMILAR TO PREVIOUS AND STILL DIFFERENT FROM GFS BY NEXT WEEKEND. HOWEVER...STILL IS A WET PATTERN FOR THE FORECAST AREA SO CURRENT POPS IN EXTENDED LOOK REASONABLE. WITH WET PATTERN EXPECTED...TEMPERATURES AT OR BELOW NORMAL. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 PREVIOUS LONG TERM... LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED BEGINS WITH THE SOUTHEAST IN A GENERAL WEAKNESS PATTERN ALOFT...SANDWICHED BETWEEN THE TWO UPPER HIGHS /ONE IN THE ATLANTIC AND ONE IN THE SOUTHWEST STATES/ AND TWO UPPER LOWS OR TROUGHS /WEAK WAVE IN THE EASTERLIES OVER FLORIDA AND LONGWAVE TROUGH IN CANADA/. WEAK SURFACE BOUNDARY REMAINS IN PLACE TUESDAY NIGHT AND WEDNESDAY AND WHILE THERE IS VERY LITTLE FORCING... THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO KEEP SLIGHT TO LOW CHANCE POPS ACROSS THE AREA. WEDNESDAY NIGHT INTO THURSDAY...THE LONGWAVE TROUGH DEEPENS IN RESPONSE TO A SHORTWAVE RIDING DOWN THE NORTHWEST FLOW TOWARD THE OHIO VALLEY. THIS PUSHES A REINFORCING FRONT THROUGH THE TENNESSEE VALLEY AND INTO THE SOUTHEAST...WARRANTING HIGHER POPS FOR THURSDAY AFTERNOON. KEPT TREND OF LIKELY POPS UP NORTH. AS THE POSITIVELY TILTED TROUGH CONTINUES TO DEEPEN THE FRONT WILL PRETTY MUCH STALL ACROSS THE SOUTHEAST...THOUGH THERE IS SOME QUESTION AS TO HOW STRONG THE GREAT LAKES SURFACE HIGH WILL BE AND IF PORTIONS OF THE STATE ARE ABLE TO CLEAR OUT LATE IN THE WEEK...AS PER THE 00Z GFS...OR IF SIGNIFICANT MOISTURE REMAINS OVER THE ENTIRE AREA AS PER THE 00Z ECMWF. IF THE GFS IS TO BE BELIEVE...DRY AIR IS ABLE TO PUSH IN FRIDAY INTO SATURDAY LEADING TO OVERNIGHT LOWS IN THE 60S. ADD THIS TO TEMPS CONTINUING AT OR BELOW NORMAL...NOT BAD AT ALL FOR THIS TIME OF YEAR. BY SATURDAY MORNING THE GFS HAS ALREADY CUT OFF THE UPPER LOW ACROSS GEORGIA WHILE THE ECMWF JUST HAS A VERY LONG AND SKINNY TROUGH IN PLACE. THIS IS A PRETTY INTERESTING AND PERPLEXING CHANGE FROM LAST NIGHT/S SOLUTIONS...WHERE THE GFS AND ECMWF WERE IN REMARKABLE AGREEMENT WITH THE CUTOFF LOW. WITH TONIGHT/S RUNS... WHILE THE SENSIBLE WEATHER RESULTS ARE NOT ALL THAT DIFFERENT... THE MASS FIELDS ARE ACTUALLY QUITE A BIT DIFFERENT. IN EITHER CASE THOUGH...ABOVE-NORMAL PWATS REMAIN OVER THE SOUTHEAST. ADD TO THIS WHATEVER HAPPENS WITH CHANTAL...OR THE REMNANTS THEREOF. ENSEMBLE GUIDANCE TAKE THE SYSTEM SOMEWHERE INTO THE SOUTHEAST LATE IN THE PERIOD...GFS WITH A MORE NOTICEABLE CIRCULATION INTO THE JACKSONVILLE FLORIDA AREA...BUT THE ECMWF WITH JUST A GENERAL AREA OF MOISTURE INTO THE FLORIDA PENINSULA. SO ALL THAT SAID... HAVE KEPT POPS JUST ABOVE CLIMO FOR THE WEEKEND ESPECIALLY SUNDAY. TEMPS REMAIN AT OR BELOW NORMAL THROUGH THE WEEKEND. TDP AVIATION... 18Z UPDATE... SCT TO BKN CLOUDS OVER THE AREA AT THE MOMENT. CLOUD HEIGHTS ARE VFR AND SHOULD STAY THERE THROUGH 06Z. LOW STRATUS EXPECTED TO MOVE BACK IN ACROSS THE TAF SITES TONIGHT WITH IFR CEILINGS EXPECTED FROM 07Z TO 14 OR 15Z TUESDAY. THERE ARE SOME POP UP SHOWERS AND THUNDERSTORMS OUT THERE AND WE COULD SEE SOME AT THE ATL AREA TAF SITES THIS AFTERNOON. WILL SEE MVFR CEILINGS AND VSBYS IN AND AROUND ANY TSRA DEVELOPMENT. WINDS WILL STAY OUT OF THE W TO SW IN THE 5-10KT RANGE. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .AVIATION... 00Z UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS APPEAR TO BE WEAKENING AS THE SUN GOES DOWN THIS EVENING. OVERNIGHT EXPECT THE STRATUS DECK TO DEVELOP RIGHT AFTER SUN RISE LIKE THIS AM. IFR DECK SEEMS LIKELY AT ALL TAF SITES AND SOME VSBY ISSUES AT A FEW SITES. STRATUS SHOULD BE QUICK TO BURN OFF AND THE DEVELOPMENT OF AFTERNOON SHOWERS AND THUNDERSTORMS SEEMS LOW ENOUGH TO WARRANT A PROB30 GROUP. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 88 71 88 / 50 40 30 40 ATLANTA 72 87 72 87 / 70 40 30 40 BLAIRSVILLE 64 82 66 83 / 70 40 30 60 CARTERSVILLE 70 87 71 88 / 50 40 30 40 COLUMBUS 73 91 73 90 / 70 40 20 30 GAINESVILLE 70 86 71 86 / 70 40 30 40 MACON 73 91 72 89 / 50 40 20 30 ROME 70 88 71 89 / 50 40 30 40 PEACHTREE CITY 70 88 71 87 / 70 40 30 40 VIDALIA 73 92 73 90 / 70 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...ARG LONG TERM....41 AVIATION...ARG
Hazardous weather outlook, Jul 8, 12:30 PM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1230 PM EDT MON JUL 8 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1230 PM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PERIOD OF PROLONGED RAINFALL. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. RAINFALL AMOUNTS AVERAGING AROUND AT LEAST A HALF INCH CAN BE EXPECTED ACROSS THE AREA. LOCALLY HIGHER AMOUNTS OF RAINFALL ARE POSSIBLE WHERE STORMS REPEATEDLY TRACK. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH...SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO UP TO 40 MPH. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE ON THURSDAY AFTERNOON AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 8, 4:39 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT MON JUL 8 2013
GAZ076-082115-
439 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 515 PM EDT...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NORTHEAST OF LOUISVILLE. THIS THUNDERSTORM WAS
NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
SLOWLY ACROSS JEFFERSON COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE LOUISVILLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3315 8226 3311 8228 3304 8228 3301 8227
3298 8228 3297 8244 3316 8246 3317 8225
TIME...MOT...LOC 2038Z 275DEG 0KT 3309 8230Special weather statement, Jul 8, 8:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT MON JUL 8 2013
GAZ097-098-090045-
803 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TREUTLEN AND
LAURENS COUNTIES UNTIL 845 PM EDT...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOWERY...MOVING NORTHWEST AT 15 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
TREUTLEN AND LAURENS COUNTIES...INCLUDING AREAS AROUND
ORIANNA...ORLAND...ROCKLEDGE...MINTER...LOWERY...EAST
DUBLIN...RENTZ...DUBLIN...HARLOW...MONTROSE...DUDLEY AND DEXTER.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3241 8312 3258 8321 3267 8300 3245 8258
3232 8268
TIME...MOT...LOC 0003Z 114DEG 11KT 3242 8285Special weather statement, Jul 8, 8:42 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT MON JUL 8 2013
GAZ022-090200-
842 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH COUNTY
UNTIL 1000 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PERSISTENT THUNDERSTORM OVER MATT THE THUNDERSTORM WAS NEARLY
STATIONARY. UP TO 1.25 INCHES HAVE FALLEN OVER THE LAST HOUR WITH
THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FORSYTH COUNTY...INCLUDING AREAS AROUND BROOKWOOD...HIGHTOWER...
CUMMING...DREW...DUCKTOWN...MATT...COAL MOUNTAIN...OSCARVILLE AND
CHESTATEE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3430 8393 3424 8395 3423 8397 3422 8396
3419 8399 3419 8405 3415 8409 3407 8412
3405 8410 3406 8415 3411 8426 3433 8426
3433 8396
TIME...MOT...LOC 0041Z 225DEG 1KT 3428 8414Special weather statement, Jul 8, 8:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT MON JUL 8 2013
GAZ023-090145-
846 PM EDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HALL COUNTY UNTIL
945 PM EDT...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING THUNDERSTORM OVER GAINESVILLE...MOVING NORTHEAST AT 5
MPH. DOPPLER RADAR HAS INDICATED THAT 1.5 INCHES OF RAIN HAS FALLEN
IN THE LAST HOUR FROM THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HALL COUNTY...INCLUDING AREAS AROUND CANDLER...ROAD ATLANTA-LANIER
SPEEDWAY...GAINESVILLE AND GILLSVILLE. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3440 8366 3436 8367 3434 8365 3432 8365
3430 8362 3414 8381 3419 8393 3424 8395
3428 8394 3428 8393 3432 8393 3448 8387
3449 8385
TIME...MOT...LOC 0045Z 212DEG 5KT 3429 8377The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Special Weather Statement | FFC | Laurens | 42 min |
| Jul 8, 8:42 PM EDT | Special Weather Statement | FFC | Forsyth | 78 min |
| Jul 8, 8:46 PM EDT | Special Weather Statement | FFC | Hall | 59 min |
| Jul 8, 9:42 PM EDT | Special Weather Statement | FFC | Pickens | 48 min |
| Jul 8, 9:49 PM EDT | Flash Flood Warning | FFC | Dawson, Pickens | 6 hr |
| Jul 8, 11:18 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 31 hr |
| Jul 9, 12:59 AM EDT | Special Weather Statement | FFC | Madison | 31 min |
| Jul 9, 1:29 AM EDT | Special Weather Statement | FFC | Madison | 31 min |
| Jul 9, 5:32 PM EDT | Flash Flood Warning | FFC | Carroll | 3 hr |
| Jul 9, 5:44 PM EDT | Special Weather Statement | FFC | Hall | 46 min |
| Jul 9, 7:55 PM EDT | Special Weather Statement | FFC | Spalding | 35 min |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.